Alert archive / Tennessee / River Flood Advisories in 2021
River Flood Advisory 112, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Sep 21, 2021, 9:15 AM CDT for Humphreys County, Tennessee. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2021, 9:15 AM CDT (14:15 UTC)
- Expired
- Sep 21, 2021, 9:42 PM CDT
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Humphreys County, TN
The radar
The Ft Campbell radar (KHPX), 100 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River near Hurricane Mills (HMLT1). The gauge peaked at 21.91 ft at Sep 22, 2021, 9:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03603000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
394 WGUS84 KOHX 211415 FLSOHX Flood Advisory National Weather Service Nashville TN 915 AM CDT Tue Sep 21 2021 ...The National Weather Service in Nashville has issued a Flood Advisory for the following rivers in Tennessee... Duck River Near Hurricane Mills affecting Humphreys County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the advisory area, remain alert to possible flooding or the possibility of the advisory being upgraded to a warning. If you encounter a flooded roadway, turn around and find an alternative route. Additional information is available at www.weather.gov. TNC085-211930- /O.NEW.KOHX.FL.Y.0112.210921T1415Z-210924T0200Z/ /HMLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 915 AM CDT Tue Sep 21 2021 The National Weather Service in Nashville has issued a * Flood Advisory for the Duck River Near Hurricane Mills. * From this morning to late Thursday evening. * At 9:00 AM CDT Tuesday the stage was 16.1 feet and rising. * Action stage is 16.0 feet. * Flood stage is 20.0 feet. * Forecast...The river is expected to rise above flood stage this evening to a crest of 21.5 feet tomorrow evening. It will then fall below flood stage early Friday morning. * Impact...At 16.0 feet, Water begins to inundate agricultural land and other low lying areas along the river including access points from Bucksnort to Taylortown, Cedar Grove, and to Bakerville Rd. * Impact...At 20.0 feet, Agricultural land, other low lying areas, and access points along the river from Bucksnort to Taylortown, Cedar Grove, and to Bakerville Rd begin to flood. Portions of Tumbling Creek Rd east of Highway 13 begin to flood. && LAT...LON 3597 8795 3606 8785 3592 8765 3582 8776 $$ Adcock
2 follow-up statements
977 WGUS84 KOHX 211856 FLSOHX Flood Advisory National Weather Service Nashville TN 156 PM CDT Tue Sep 21 2021 ...The Flood Advisory continues for the following rivers in Tennessee... Duck River Near Hurricane Mills affecting Humphreys County. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you are in the advisory area, remain alert to possible flooding or the possibility of the advisory being upgraded to a warning. If you encounter a flooded roadway, turn around and find an alternative route. Additional information is available at www.weather.gov. TNC085-220300- /O.CON.KOHX.FL.Y.0112.000000T0000Z-210924T0200Z/ /HMLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 156 PM CDT Tue Sep 21 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Duck River Near Hurricane Mills. * Until late Thursday evening. * At 12:00 PM CDT Tuesday the stage was 17.5 feet and rising. * Action stage is 16.0 feet. * Flood stage is 20.0 feet. * Forecast...The river is expected to rise above flood stage this evening to a crest of 21.5 feet tomorrow evening. It will then fall below flood stage early Friday morning. * Impact...At 16.0 feet, Water begins to inundate agricultural land and other low lying areas along the river including access points from Bucksnort to Taylortown, Cedar Grove, and to Bakerville Rd. * Impact...At 20.0 feet, Agricultural land, other low lying areas, and access points along the river from Bucksnort to Taylortown, Cedar Grove, and to Bakerville Rd begin to flood. Portions of Tumbling Creek Rd east of Highway 13 begin to flood. * Impact...At 22.0 feet, Portions of Tumbling Creek Road east of Highway 13 are flooded to a depth of 2 feet and may be impassable. && LAT...LON 3597 8795 3606 8785 3592 8765 3582 8776 $$ Adcock
857 WGUS84 KOHX 220242 FLSOHX Flood Advisory National Weather Service Nashville TN 942 PM CDT Tue Sep 21 2021 ...The Flood Advisory is replaced with a River Flood Warning for the following rivers in Tennessee... Duck River Near Hurricane Mills affecting Humphreys County. TNC085-220345- /O.CAN.KOHX.FL.Y.0112.000000T0000Z-210922T0242Z/ /HMLT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 942 PM CDT Tue Sep 21 2021 ...The Flood Advisory for the Duck River Near Hurricane Mills has been replaced... The Flood Advisory is replaced by a river flood warning for the Duck River Near Hurricane Mills. * At 9:00 PM CDT Tuesday the stage was 19.7 feet and rising. * Flood stage is 20.0 feet. * Forecast...The river is expected to rise above flood stage late this evening to a crest of 21.5 feet tomorrow evening. It will then fall below flood stage early Friday morning. && LAT...LON 3597 8795 3606 8785 3592 8765 3582 8776 $$ Rose
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Sep 21, 6:24 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Sep 21, 6:24 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Nashville TN 624 AM CDT Tue Sep 21 2021 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... For a brief time this morning, radar was actually clear across Middle Tennessee for the first time in many days. However, some showers have recently popped up in our southern counties. Atmosphere remains very moist with precipitable water values near 1.8 inches, so additional showers and possibly a thunderstorm or two are expected the rest of the morning into early afternoon, mainly across our southeast half where moisture remains highest. By late afternoon, a strong cold front will enter our northwest counties with an accompanying broken line of showers and thunderstorms. This line is forecast to weaken as it pushes into Middle Tennessee and fall apart once it moves past the I-65 corridor. Nevertheless, forecast soundings show MLCAPE values increasing to near 1000 J/Kg ahead of the front with a significant amount of dry air in the mid levels, so a few of the storms could become strong with gusty winds. In addition, PWATs are forecast to rise to around the 2 inch mark once again, so any of the heavier showers and storms will be capable of intense rainfall rates which could cause localized flooding issues. Behind this first line of storms, additional post-frontal showers and a few thunderstorms are expected overnight as the main upper trough axis moves slowly overhead. Model consensus for the rest of today through tonight is for another 1/2 to 2 inches of rain to fall areawide, although a few models such as the HRRR and NAM12 are showing a few spots could get as much as 3 to 4 inches. Contemplated issuing another flash flood watch for parts of the area since we are so saturated and our flash flood guidance values are quite low, but with the first line expected to weaken and the heaviest rainfall amounts anticipated to be localized, decided against it. Don't be surprised if some additional flood advisories or warnings need to be issued later today, though. Tomorrow looks to be quite a raw, blustery first day of Fall as the aforementioned upper trough axis cuts off into an upper low over the Ohio Valley just to our north. Strong CAA on the southwest side of the low will bring wraparound clouds, scattered showers, and gusty northwest winds to much of the forecast area through the day before moving out by evening. Temperatures are not expected to rise much as a result, with highs only reaching the 60s to around 70. Although the upper low will move out of the picture by Thursday, an extended period of northwest flow over the Tennessee and Ohio Valleys will keep us dry with near or below normal temperatures the rest of the week - and possibly through the rest of the month. Lows will drop into the 40s both Thursday and Friday mornings for most everyone outside of the urban heat island of Nashville, with highs only reaching the mid 60s to mid 70s. Temperatures will rebound over the weekend but stay very Fall-like, with lows in the upper 40s and 50s, and highs in the 70s to around 80. && .AVIATION... 12Z TAF DISCUSSION. This morning low clouds will continue to impact CKV with IFR cigs and BNA/MQY with MVFR cigs. CSV will vary VFR/MVFR. Approach of a front this afternoon and evening will bring SHRA/TSRA across the area. Frontal passage will shift winds to NW with some gusts near 20KT. The front will be followed by widespread SHRA with IFR/MVFR conditions. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Shamburger AVIATION........13
Hazardous weather outlook, Sep 21, 3:34 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 334 AM CDT Tue Sep 21 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-221000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 334 AM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A strong cold front will move across the area from late this afternoon through Wednesday morning, bringing another round of showers and thunderstorms. Additional rainfall of 1/2 to 2 inches with locally higher amounts are possible, which may lead to localized flooding of roads and low lying areas. In addition, a few strong storms with gusty winds over 40 mph are possible late this afternoon and evening, mainly along and west of I-65. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today due to the threat for flooding and strong storms. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:36 PM CDT | River Flood Advisory | OHX | Marshall | 33 hr |
| Sep 20, 7:41 PM CDT | River Flood Advisory | OHX | Maury | 27 min |
| Sep 20, 8:03 PM CDT | River Flood Warning | OHX | Hickman | 4 days |
| Sep 20, 8:08 PM CDT | River Flood Warning | OHX | Maury | 58 hr |
| Sep 21, 11:52 AM CDT | River Flood Advisory | OHX | Bedford, Marshall | 3 hr |
| Sep 21, 4:40 PM CDT | Special Weather Statement | OHX | Stewart | 50 min |
| Sep 21, 5:26 PM CDT | Special Weather Statement | OHX | Houston, Stewart | 49 min |
Nearby
River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.